Mikhail Khovanov

From Wikipedia, the free encyclopedia
Jump to: navigation, search

Mikhail Khovanov (Russian: Михаил Хованов; born 1972) is a Russian-American professor of mathematics at Columbia University. He graduated from Moscow State School 57 mathematical class in 1988.[1] He earned a PhD[2] in mathematics from Yale University in 1997, where he studied under Igor Frenkel.[3] His interests include knot theory and algebraic topology. He is known for the Khovanov homology for links, introduced in his [4] paper "A categorification of the Jones polynomial",[5] which he published while at UC Davis.[6] This was one of the first examples of categorification and is quoted in knot theory.[7]

References[edit]

  1. ^ "Alumni list". Moscow School 57. 
  2. ^ Khovanov's PhD dissertation, "Graphical calculus, canonical bases and Kazhdan-Lusztig theory" (1997).
  3. ^ Mikhail Khovanov at the Mathematics Genealogy Project
  4. ^ Bar-Natan, Dror (2002), "On Khovanov's categorification of the Jones polynomial", Algebraic & Geometric Topology, 2: 337–370, doi:10.2140/agt.2002.2.337, ISSN 1472-2747, MR 1917056 

    "Our hope for the week was to understand and improve Khovanov's seminal work on the categorification of the Jones polynomial" (Page 337).

  5. ^ Khovanov, Mikhail (2000), "A categorification of the Jones polynomial", Duke Mathematical Journal, 101 (3): 359–426, doi:10.1215/S0012-7094-00-10131-7, ISSN 0012-7094, MR 1740682 
  6. ^ "Mathematics", UC Davis Wiki, 4 April 2007.

    "Mikhail Khovanov was in the department when he developed the famous homology theory that bears his name."

  7. ^ ArXiv search showing more than 50 papers mention the Khovanov homology by name in their titles.

External links[edit]